Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 22, 2025, 8:24 PM EDT for Colquitt County, Mitchell County, Worth County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2025, 8:24 PM EDT (00:24 UTC)
- Expired
- Aug 22, 2025, 10:27 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colquitt County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 104 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WGUS52 KTAE 230024
FFWTAE
GAC071-205-321-230330-
/O.NEW.KTAE.FF.W.0034.250823T0024Z-250823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
824 PM EDT Fri Aug 22 2025
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Western Colquitt County in south central Georgia...
Southwestern Worth County in south central Georgia...
Eastern Mitchell County in southwestern Georgia...
* Until 1130 PM EDT.
* At 824 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Camilla, Moultrie, Baconton, Doerun, Schley, Funston, Sale City,
Poplar Arbor Church, Hartsfield, Ticknor, Laney, Minnesota,
Pritchetts, Bay, Hinsonton, Freeman, Lester, Greenough, Bridgeboro
and Sigsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3129 8427 3136 8421 3136 8420 3137 8420
3142 8416 3141 8415 3142 8415 3143 8376
3128 8376 3104 8393 3110 8404
FLASH FLOOD...RADAR INDICATED
$$
DR1 follow-up statement
698
WGUS72 KTAE 230227
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1027 PM EDT Fri Aug 22 2025
GAC071-205-321-230237-
/O.CAN.KTAE.FF.W.0034.000000T0000Z-250823T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colquitt GA-Mitchell GA-Worth GA-
1027 PM EDT Fri Aug 22 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN COLQUITT,
SOUTHWESTERN WORTH AND EASTERN MITCHELL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 200 AM EDT for portions of
south central and southwest Georgia.
&&
LAT...LON 3129 8427 3136 8421 3136 8420 3137 8420
3142 8416 3141 8415 3142 8415 3143 8376
3128 8376 3104 8393 3110 8404
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 8:18 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 22, 8:18 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 818 PM EDT Fri Aug 22 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 818 PM EDT Fri Aug 22 2025 The forecast is in decent shape, so no updates are forthcoming. Slow-moving convection is encroaching on and starting to fill in to the Flood Watch area from Albany over to Tifton and Fitzgerald. Low-level northeast flow overtopped by SW-W flow aloft is a favorable setup for backbuilding convection, and this is the case. In an extremely moist air mass characterized by PW values of 2.1 to 2.4 inches, the slow-moving convection will bring a quick 3-6 inches of rain to localized spots. The Flood Watch will looks valid until it expires overnight. && .NEAR TERM... (Through Saturday) Issued at 247 PM EDT Fri Aug 22 2025 An unusually moist airmass is in place across the region as a frontal boundary approaches from the north. This boundary will continue to be the focus for shower and thunderstorm development as it also interacts with the sea breeze boundary on Saturday afternoon. So looking at how convection is evolving this afternoon, pretty substantial coverage is in place across the Florida Panhandle and we're starting to see some development into SE Alabama. What's interesting is that the Florida Big Bend sea breeze boundary is once again making good progress toward I-10 and shows signs of moving on toward South Georgia. Visible satellite imagery shows an agitated cumulus field across much of South Georgia, so the expectation is storm development will begin over the next hour or two across South Georgia, with a greater focus across the flood watch counties late this afternoon or evening. Hi-res guidance continues to indicate a good chance of exceeding 3 inches of rain within the flood watch area (~40%) by late this evening. After about 06z, support over land for showers and storms is lost with instability diminishing, but the pattern favors an active marine convective regime and anticipate storms approaching the Florida Panhandle coast prior to daybreak. Expect storms to be just as numerous on Saturday, with a particular focus in South Georgia and the Florida Big Bend by the afternoon hours. Both today and on Saturday share the same theme with respect to storm motion - slow. With 1000-700 mb wind fields very light, storms will move little and produce heavy rainfall rates which will lead to the potential for flash flooding. As a result, a portion of the region is within a SLGT risk for flash flooding for today and it is anticipated a similar upgrade from MGNL to SLGT will occur for Saturday. No changes are planned at this time to the flood watch across South Georgia. A flood watch expansion/merger was contemplated to account for the excessive rainfall risk into the Florida Big Bend, but with the lack of any significant model signal for more than 6 inches of rain into North Florida, will delay any flood watch expansion to later shifts to allow for greater model certainty. && .SHORT TERM AND LONG TERM... (Saturday night through Thursday) Issued at 247 PM EDT Fri Aug 22 2025 Shortwave trough over the southeast US that has supported the stationary boundary the past few days will weaken and move northeast as the longwave trough digs south in its wake and in response to the amplifying ridge across the intermountain west. On Sunday, the front will stretch from the Florida panhandle northeast to coastal southeast Georgia. Rainfall chances will be highest along and south of the front with a 50-70% chance. The longwave trough supports a trailing cold front that will move through the area Monday. Behind the front, high pressure will build in originating from southern Canada. This cooler and drier airmass will help scour out the over 2 inch PWATs ahead of the front down to near an inch Tuesday; impressive for August. Rain chances Monday will be 30-50% in the Florida Big Bend and Tuesday chances are 20-30% focused mainly in the eastern Big Bend. Wednesday is more of the same before moisture returns Thursday and rainfall chances slowly increase but mainly relegated to the Florida counties. The cooler air wont arrive quick enough Monday as highs most locations will reach the low 90s. Tuesday highs will be 1-2 degrees lower and Wednesday highs will mainly be in the 80s across much of the Tri-State area. Dewpoints in the wiregrass Tuesday and Wednesday appear to fall in the upper 50s in spots. As the moisture returns Thursday, highs will begin a slow trend upwards into the end of the week. && .AVIATION... (00Z TAFS) Issued at 818 PM EDT Fri Aug 22 2025 The main challenges are with timing of convection, and the extent of late night and morning low stratus. The air mass is very moist, and a slow-moving front will be slowly making its way in from northern Alabama and Georgia. So a convectively unsettled 24 hours is expected. Ongoing convection near ABY will linger for at least a few more hours. Otherwise, there will still be some familiar diurnal rhythm to the convection, with morning convection near the coast, then afternoon convection further inland. Low stratus is the other concern. Shallow northeast winds at the surface will almost certainly bring IFR cigs on Saturday morning for ABY and DHN. VLD, TLH, and ECP will be close to the southern edge of the stratus, so confidence is lower at the latter terminals. && .MARINE... Issued at 247 PM EDT Fri Aug 22 2025 Winds will primarily be out of the west to west-southwest this weekend ahead of a weak front draped over the Southeast US and Gulf Coast. Numerous showers and storms are expected along and ahead of the front this weekend. By Monday, winds will turn more northwesterly to northerly as a front clears the marine area, bringing a reduction to showers and storms. Winds will remain around 10 knots or less through the period with seas around 1 to 2 feet. Winds and waves could be higher in and near thunderstorms. && .FIRE WEATHER... Issued at 247 PM EDT Fri Aug 22 2025 Numerous showers and thunderstorms are expected over the next few days. The rain-cooled air and cloud cover will keep dispersions low, and pockets of poor dispersions are likely Saturday. The cold front is expected to complete its passage by Monday, allowing drier air to move in through next week. Expect drier conditions next week along with potentially high dispersions. && .HYDROLOGY... Issued at 247 PM EDT Fri Aug 22 2025 The moist pattern ahead of the frontal zone will continue to allow for heavy rainfall through Saturday. The slow forward motion of any storm will allow for localized rainfall amounts of 2-3 inches fairly quickly. Storms that move over the same area or back build could lead to flash flooding with some spots receiving 3-5 inches of rain with isolated maximum amounts up to 7 inches today. A similar scenario is in place for Saturday, but confidence in the placement and amounts is not high enough at this time to issue a flood watch. Note that in this event, the primary focus is on flash flooding. Even with the rainfall amounts, widespread totals are not expected to be sufficient to lead to significant rise on area rivers. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 84 73 89 / 50 80 30 60 Panama City 76 86 75 90 / 60 70 40 50 Dothan 72 84 71 89 / 50 60 20 30 Albany 72 84 72 88 / 70 80 30 40 Valdosta 73 84 72 88 / 70 80 40 60 Cross City 74 87 74 90 / 50 80 60 80 Apalachicola 77 86 77 88 / 60 80 50 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...Flood Watch until 2 AM EDT Saturday for GAZ125>131-147-148. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...Scholl LONG TERM....Scholl AVIATION...Haner MARINE...Scholl FIRE WEATHER...Godsey HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 22, 4:50 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
450 PM EDT Fri Aug 22 2025
ALZ065>067-GAZ121-222145-
Dale AL-Henry AL-Coffee AL-Clay GA-
450 PM EDT Fri Aug 22 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE AND
SOUTHWESTERN CLAY COUNTIES THROUGH 545 PM EDT/445 PM CDT/...
At 450 PM EDT/350 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dozier to 9 miles
southeast of Goshen to near Blue Springs State Park to 6 miles
southeast of Abbeville. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Abbeville, Fort Gaines, Fort Rucker, Ozark, Enterprise, Newton,
New Brockton, Ariton, Lee, Newville, Haleburg, Shorterville, Mixons
Crossroads, Hunt Field, Curtis, Carl Folsom A/p, Hooper Stage Field,
Hayes, and Camp Humming Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3170 8542 3169 8510 3157 8503 3141 8508
3132 8620
TIME...MOT...LOC 2050Z 324DEG 10KT 3152 8630 3161 8602 3163 8557 3151
8516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Aug 22, 5:08 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
508 PM EDT Fri Aug 22 2025
GAZ159>161-222200-
Brooks GA-Lanier GA-Lowndes GA-
508 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LANIER...LOWNDES
AND SOUTHEASTERN BROOKS COUNTIES THROUGH 600 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
I-75 At Exit 16, or 7 miles northwest of Lake Park, moving northeast
at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Valdosta, Moody Air Force Base, I-75 At Exit 16, Remerton,
Dasher, Naylor, Barretts, Twin Lakes, Valdosta Regional Airport,
Kinderlou, I-75 At Exit 5, Nankin, Empress, Clyattville, Blue
Springs, I-75 At Exit 22, and I-75 At Exit 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3079 8313 3063 8314 3065 8358 3080 8352
3091 8342 3105 8311 3085 8305
TIME...MOT...LOC 2107Z 240DEG 13KT 3076 8330
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Aug 22, 5:43 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM CDT Fri Aug 22 2025
ALZ065-066-068-222245-
Dale AL-Coffee AL-Geneva AL-
443 PM CDT Fri Aug 22 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN DALE...SOUTHERN
COFFEE AND NORTHWESTERN GENEVA COUNTIES THROUGH 545 PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elba to near Opp. Movement was southeast
at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Rucker, Level Plains, Samson, New Brockton,
Kinston, Coffee Springs, Chancellor, Perry Store, Curtis, Carl Folsom
A/p, Lucile, Gerald, Ino, Turner Crossroads, Central City,
Clintonville, Goodman, and Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8619 3146 8601 3137 8574 3114 8576
3111 8600 3110 8619 3139 8620
TIME...MOT...LOC 2142Z 320DEG 12KT 3140 8601 3133 8628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Aug 22, 6:00 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM EDT Fri Aug 22 2025
GAZ148-160-161-222245-
Berrien GA-Lanier GA-Lowndes GA-
600 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BERRIEN...LANIER
AND NORTHEASTERN LOWNDES COUNTIES THROUGH 645 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving northwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Ray City, Moody Air Force Base, Meigs, Courthouse,
Barretts, Greenwood, Hansell, and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3094 8324 3119 8319 3120 8305 3118 8305
3119 8298 3118 8297 3094 8297
TIME...MOT...LOC 2200Z 128DEG 10KT 3106 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESELocal storm report, Aug 22, 6:06 PM EDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
606 PM EDT Fri Aug 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Tstm Wnd Gst 1 SW Moody Afb 30.97N 83.20W
08/22/2025 M45 MPH Lowndes GA AWOS
AWOS station KVAD Moody Afb.
&&Special weather statement, Aug 22, 7:53 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
753 PM EDT Fri Aug 22 2025
GAZ125-144-145-230045-
Baker GA-Dougherty GA-Mitchell GA-
753 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND NORTHEASTERN BAKER COUNTIES THROUGH 845 PM
EDT...
At 753 PM EDT, Doppler radar was tracking a strong thunderstorm over
Baconton, or 9 miles southwest of Putney, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Putney, Albany, Camilla, Baconton, Marine Corps Logistics
Base, East Albany, Flint, Radium Springs, Red Store Crossroads,
Lockett Crossing, South Albany, Southwest Ga Regional A/P, Pecan
City, Freeman, Williamsburg, and Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3122 8408 3125 8433 3157 8431 3158 8415
3155 8401
TIME...MOT...LOC 2353Z 187DEG 15KT 3137 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESEThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:01 PM EDT | Areal Flood Advisory | TAE | Berrien, Colquitt, Cook, Mitchell, Tift, Worth | 3 hr |
| Aug 22, 8:48 PM EDT | Areal Flood Advisory | TAE | Baker, Dougherty, Mitchell, Worth | 3 hr |
| Aug 22, 9:07 PM EDT | Flash Flood Warning | TAE | Dougherty, Mitchell | 109 min |
| Aug 22, 9:21 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 3 hr |
| Aug 22, 9:30 PM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 3 hr |
| Aug 22, 10:10 PM EDT | Areal Flood Advisory | TAE | Worth | 2 hr |
| Aug 23, 4:55 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 3 hr |
| Aug 23, 5:53 PM EDT | Flash Flood Warning | TAE | Lowndes | 76 min |
| Aug 23, 5:56 PM EDT | Areal Flood Advisory | TAE | Berrien, Irwin, Tift | 3 hr |
| Aug 23, 6:31 PM EDT | Areal Flood Advisory | TAE | Brooks, Colquitt, Cook, Lowndes | 3 hr |
| Aug 23, 7:04 PM EDT | Flash Flood Warning | TAE | Brooks, Colquitt, Cook, Lowndes | 56 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.